What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 17, 6:49 PM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 17, 6:49 PM EST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Miami FL
749 PM EDT Fri Apr 17 2020
.Aviation...
High pressure to the northeast has the overall wind from the
southeast this evening, which should decouple overnight,
especially once convection winds down for the night. There are
chances of SHRA and TSRA, mainly north of Alligator Alley through
the evening hours. Gusty wind and strong turbulence are possible
across South Florida this evening. Another round of convection is
possible tomorrow afternoon, mainly in the eastern interior and
the Atlantic metro areas of Palm Beach and Broward counties.
&&
.Prev Discussion... /issued 350 PM EDT Fri Apr 17 2020/
Short Term...
Through Saturday Night...
Scattered showers will continue across the East Coast today with
some thunderstorms developing later this afternoon across the
interior and pushing eastward. The primary threats with the storms
today will be lightning, gusty winds, and locally heavy rainfall. E
to ESE winds today will gradually become S to SW overnight tonight
into tomorrow as a cold front pushes into the state from the
northwest. Showers and thunderstorms are expected to develop along
and ahead of the front as it pushes into North/Central Florida, with
shower and thunderstorm chances extending southward through the Lake
Region and East Coast of South Florida. A few of these storms could
be strong to severe, with the primary hazards being gusty winds,
small hail, lightning, and locally heavy rainfall. The front itself
will stall well to the north of our area, with thunderstorms
diminishing after sunset.
Long Term...
Sunday through Thursday night...
Weak high pressure, to the northeast, is set to keep the southerly
flow over the area on Sunday. The flow at 500mb is out of the
west, with the CWA under the northern fringe of a flat ridge, with
the high south of Cuba. A weak short wave at 500mb will be moving
east of the Mississippi River valley Sunday afternoon. A low
pressure system at the surface is associated with this wave, and
will help to increase the pressure gradient through the day and
overnight. Some moisture and weak dynamics, may allow for some
showers and thunderstorms in the Lake region Sunday afternoon and
evening.
As the sfc low tracks over the southeast US, the sfc wind should
shift to the southwest for Monday, and a cold front associated
with the aforementioned low, will move into North Florida. This
system should draw enough dynamics away form the area, that
Monday will be mostly dry for a good part of the day. As the front
drifts south on Monday, convection will begin to move into the
northwest portion of the CWA late Monday. By Monday night, the
front should be far enough south to bring more widespread showers
and thunderstorms to South Florida through the day on Tuesday.
The front should move out of the area sometime Tuesday afternoon,
and quieter weather should be in place for Tuesday night and
Wednesday. High pressure remains in control. behind the cold front
until Thursday. when the high moves to the northeast, and is far
enough away to allow moisture, along with daytime heating to
initiate at least some isolated showers and thunderstorms. there is
some uncertainty if another low pressure system, which should be
moving well to the north of the area, will be close enough to
keep some showers and thunderstorms going through the overnight
hours Thursday night, into Friday morning.
Marine...
Hazardous marine conditions are expected to continue through this
evening as waves remain elevated across the Atlantic waters, with
the highest in the Gulf Stream. Easterly winds today will gradually
become more S to SW overnight into tomorrow as another cold front
approaches the state. Isolated to scattered showers and thunderstorms
will be possible over the next several days, with the greatest
coverage over the Atlantic waters. Gusty winds, lightning, and
waterspouts will be the primary threats. Another cold front is
forecast to push through the waters Monday Night into Tuesday.
Beach Forecast...
A high risk of rip currents is forecast for the Atlantic beaches
today, but this risk should lessen for the weekend.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 73 89 73 88 / 30 30 10 20
Fort Lauderdale 76 88 76 87 / 20 30 10 10
Miami 75 89 75 88 / 20 20 0 10
Naples 74 88 73 88 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 10 PM EDT this evening for FLZ168-
172-173.
AM...Small Craft Advisory until 10 PM EDT this evening for AMZ650-651-
670-671.
GM...None.
&&
Aviation...13Hazardous weather outlook, Apr 17, 3:47 PM EST, 6 hours 6 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
447 PM EDT Fri Apr 17 2020
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
180900-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
447 PM EDT Fri Apr 17 2020
...Scattered Thunderstorms Possible Across South Florida Today...
...High Risk of Rip Currents for the Atlantic Beaches Today...
This hazardous weather outlook is for South Florida.
.DAY ONE...TONIGHT
Rip Currents: There is a high risk of rip currents along the
Atlantic beaches through tonight.
Thunderstorms: A few thunderstorms are possible over South Florida
this afternoon and evening. The primary impacts from the
thunderstorms will be lightning, heavy rain, and gusty winds.
The stronger storms will be capable of producing funnel clouds,
strong wind gusts, and localized flooding.
Marine: Gusty easterly winds and seas of 5 to 8 feet, with the
highest in the Gulf Stream, will create hazardous marine conditions
for the Atlantic waters through this evening. Waterspouts will also
be possible for the Atlantic and Lake Okeechobee today.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
There is a low chance of thunderstorms over South Florida this
weekend along the Sea or Gulf Breezes and again early next week with
another cold frontal passage.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
RAG
In the hours before
Special weather statement, Apr 17, 5:39 PM EST, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Miami FL
639 PM EDT Fri Apr 17 2020
FLZ067-068-168-172345-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
639 PM EDT Fri Apr 17 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PALM BEACH COUNTY
UNTIL 745 PM EDT...
* At 638 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near Palm
Beach to near Atlantis. These storms were slowly moving westward .
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
West Palm Beach, Boynton Beach, Delray Beach, Wellington, Palm
Beach Gardens, Lake Worth, Riviera Beach, Palm Beach, Ocean Ridge,
Greenacres, Royal Palm Beach, Palm Springs, Lantana, Atlantis,
Haverhill, Cloud Lake, Loxahatchee NWR, Palm Beach International
Airport, Port Of Palm Beach and Village Of Golf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2681 8017 2648 8034 2649 8002 2674 7986
TIME...MOT...LOC 2238Z 086DEG 4KT 2668 7999 2656 8008
RAG
Special weather statement, Apr 17, 6:21 PM EST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Miami FL
721 PM EDT Fri Apr 17 2020
FLZ063-066>068-071-072-168-172-180015-
Inland Broward County FL-Hendry FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-Glades FL-
721 PM EDT Fri Apr 17 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY...NORTHERN
BROWARD...PALM BEACH AND GLADES COUNTIES UNTIL 815 PM EDT...
* At 720 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Venus to near Montura to 11 miles southwest of Lake Harbor to near
Mile Marker 30 On Alligator Alley. Movement was northeast at 25
mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach, Boynton
Beach, Delray Beach, Tamarac, Wellington, Margate, Belle Glade,
Clewiston, Pahokee, South Bay, Highland Beach, Ocean Ridge, Moore
Haven, Palmdale, Montura, Lakeport and Canal Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2632 8003 2614 8051 2653 8097 2665 8122
2703 8149 2703 8127 2712 8127 2712 8117
2721 8117 2721 8094 2714 8087 2720 8082
2713 8079 2700 8087 2695 8100 2689 8100
2679 8082 2702 8064 2696 8061 2651 8003
TIME...MOT...LOC 2320Z 239DEG 23KT 2702 8140 2668 8116 2657 8091 2623
8051
RAGSpecial weather statement, Apr 17, 7:03 PM EST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Miami FL
803 PM EDT Fri Apr 17 2020
FLZ067-180100-
Inland Palm Beach County FL-
803 PM EDT Fri Apr 17 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PALM BEACH COUNTY
UNTIL 900 PM EDT...
* At 803 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Belle Glade, moving northeast
at 10 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Belle Glade, Pahokee, South Bay, Canal Point, Lake Harbor,
Okeelanta, Belle Glade Camp and Fremd Village-Padgett Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2682 8032 2651 8059 2670 8089 2675 8089
2682 8085 2679 8082 2691 8070 2692 8070
2697 8063
TIME...MOT...LOC 0003Z 213DEG 10KT 2668 8067
RAGSpecial weather statement, Apr 17, 7:08 PM EST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Miami FL
808 PM EDT Fri Apr 17 2020
FLZ063-066-180100-
Hendry FL-Glades FL-
808 PM EDT Fri Apr 17 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HENDRY AND SOUTH
CENTRAL GLADES COUNTIES UNTIL 900 PM EDT...
* At 808 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Palmdale, moving southeast at
15 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Moore Haven, Palmdale, Montura and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2690 8100 2689 8100 2689 8098 2685 8091
2664 8110 2689 8137 2703 8124
TIME...MOT...LOC 0008Z 308DEG 14KT 2691 8124
RAGSpecial weather statement, Apr 17, 7:22 PM EST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Miami FL
822 PM EDT Fri Apr 17 2020
FLZ063-180115-
Glades FL-
822 PM EDT Fri Apr 17 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLADES COUNTY UNTIL
915 PM EDT...
* At 821 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 9 miles southeast of Lake Istokpoga,
or 10 miles east of Lake Placid, moving southeast at 15 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Lakeport, Buckhead Ridge, Brighton Seminole Reservation, Indian
Prairie Canal Mouth and Okee Tantie Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2720 8094 2719 8091 2717 8090 2717 8088
2714 8087 2718 8085 2716 8081 2692 8104
2705 8127 2712 8127 2712 8117 2721 8117
2721 8094
TIME...MOT...LOC 0021Z 305DEG 12KT 2725 8121
RAGLocal storm report, Apr 17, 7:44 PM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
844 PM EDT FRI APR 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM WILDFIRE 4 SSE BIG CYPRESS SEMIN 26.24N 80.95W
04/17/2020 E548 ACRE COLLIER FL PARK/FOREST SRVC
REPORTED BY BIG CYPRESS NATIONAL PRESERVE TO BE ABOUT
548 ACRES WITH 25% CONTAINMENT. NO CURRENT SMOKE
IMPACTS.
&&
EVENT NUMBER MFL2000040
SI